MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETER

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, DUAL-LUMEN, 7F; CHRONIC CATHETER
Model Number 0600310
Medical Device Problem Codes Suction Problem (2170); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records was performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2025).
 
Event or Problem Description
It was reported that sometime post catheter placement, the lumen of the device was allegedly occluded and as a result blood was unable to be aspirated.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one hickman d/l catheter was returned for evaluation.Gross visual, functional, microscopic and tactile evaluations were performed.A longitudinal split was noted approximately 14.2 cm from the distal end of the y-body.A complete circumferential break was noted approximately 18.1cm distal of the y-body.However, striations were observed on the break surface of the circumferential break and evidence of tool marks were evident on and around the surface of the longitudinal split.The investigation is inconclusive for the reported obstruction of flow and suction issue, as the exact circumstances at the time of the reported event are unknown, and the reported event could not be reproduced in the lab.A definitive root cause for the reported failure could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use that was included with the product prescribes the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.On site care instructions states to use alcohol wipes during cleanings.This instructions for use warns: do not use the catheter if there is any evidence of mechanical damage or leaking.Accessories and used in conjunction with this device should incorporate luer lock connectors.Avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth edge atraumatic clamps or forceps.Avoid perforating, tearing or fracturing the catheter when using a guidewire.Prior to beginning placement procedure, do the following: examine package carefully before opening to confirm its integrity and that the expiration date has not passed.The device is supplied in a double sterile package and is non-pyrogenic.Do not use if package is damaged, opened or the expiration date has passed.(product is) sterilized by ethylene oxide.Do not resterilize.H10: d4 (expiry date: 01/2025).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HICKMAN CV CATHETER, DUAL-LUMEN, 7F
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11805206
Report Number3006260740-2021-01779
Device Sequence Number4345241
Product Code LJS
UDI-Device Identifier00801741051739
UDI-Public(01)00801741051739
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600310
Device Catalogue Number0600310
Device Lot NumberHUEP2286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;